Alert archive / Virginia / Tornado Warnings in 2020

Tornado Warning 10, NWS Blacksburg, VA

August 6, 2020Franklin County, Henry County, Patrick County, Virginia

NWS Blacksburg, VA issued this tornado warning at Aug 6, 2020, 3:17 PM EDT for Franklin County, Henry County, Patrick County, Virginia. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2020, 3:17 PM EDT (19:17 UTC)
Expired
Aug 6, 2020, 3:45 PM EDT
In force
28 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Franklin County, VA, Henry County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 25 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 3:18 PM EDTTSTM WND DMG3 W Ferrum, VATWO TREES BLOWN DOWN BY THUNDERSTORM WINDS ON TWIN CREEKS DRIVE.
Aug 6, 3:47 PM EDTTSTM WND DMGEndicott, VATREE DOWN BLOCKING FRANKLIN NEAR ENDICOTT HILL RD. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2020-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2020-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

180 
WFUS51 KRNK 061917
TORRNK
VAC067-089-141-061945-
/O.NEW.KRNK.TO.W.0010.200806T1917Z-200806T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
317 PM EDT Thu Aug 6 2020

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  North central Henry County in south central Virginia...
  Southwestern Franklin County in west central Virginia...
  Northeastern Patrick County in southwestern Virginia...

* Until 345 PM EDT.
    
* At 317 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Endicott, or 7 miles southwest of Ferrum, moving
  east at 10 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Ferrum...
  Endicott...
  and Oak Level.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3684 8018 3690 8018 3695 7995 3678 7994
TIME...MOT...LOC 1917Z 267DEG 8KT 3686 8014 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

RR
2 follow-up statements
599 
WWUS51 KRNK 061925
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
325 PM EDT Thu Aug 6 2020

VAC067-089-141-061945-
/O.CON.KRNK.TO.W.0010.000000T0000Z-200806T1945Z/
Henry VA-Franklin VA-Patrick VA-
325 PM EDT Thu Aug 6 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR 
NORTH CENTRAL HENRY...SOUTHWESTERN FRANKLIN AND NORTHEASTERN PATRICK
COUNTIES...
    
At 325 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Endicott, or near Ferrum, moving east at 10 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Ferrum...
Endicott...
and Oak Level.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3684 8017 3691 8015 3695 7995 3678 7994
TIME...MOT...LOC 1925Z 267DEG 8KT 3686 8012 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

VFJ
968 
WWUS51 KRNK 061936
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
336 PM EDT Thu Aug 6 2020

VAC067-089-141-061946-
/O.EXP.KRNK.TO.W.0010.000000T0000Z-200806T1945Z/
Henry VA-Franklin VA-Patrick VA-
336 PM EDT Thu Aug 6 2020

...THE TORNADO WARNING FOR 
NORTH CENTRAL HENRY...SOUTHWESTERN FRANKLIN AND NORTHEASTERN PATRICK
COUNTIES WILL EXPIRE AT 345 PM EDT...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.  However
gusty winds are still possible with this thunderstorm.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

Remember, a Severe Thunderstorm Warning still remains in effect for
southern Franklin County.

LAT...LON 3684 8017 3691 8015 3695 7995 3678 7994
TIME...MOT...LOC 1935Z 267DEG 8KT 3686 8009 

$$

VFJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Aug 6, 2:57 PM EDT, 20 minutes earlier.

Area forecast discussion, Aug 6, 2:57 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
257 PM EDT Thu Aug 6 2020

.SYNOPSIS...
A weak cold front remains stalled today into early Friday across
the area, before pushing southeast Saturday. High pressure
builds in this weekend with return to typical summer weather.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 245 PM EDT Thursday...

Thunderstorms have developed early this afternoon in the
mountains west of the Blue Ridge and then to our east further
out into the piedmont with a lull for the local area east of the
Ridge. Storms have been prolific rain producers with a couple of
storms pulsing up enough to generate some large hail. Anticipate
the primary threat through this evening will reside with flash
flood potential with a secondary threat of isolated wind damage
and possibly large hail. Anticipate activity will eventually
develop east of the Ridge as outflow boundaries converge to
generate new convection into early tonight before activity
wanes late. Friday may present a similar situation to today as
the axis of the upper trof still remains to our west.

Conditions will be seasonably warm though on the humid side.
Lows tonight will be in the upper 60s to around 70 east of the
Blue Ridge, low to mid 60s west. Highs tomorrow will be in the
mid/upper 80s east, mid/upper 70s west.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 1230 PM EDT Thursday...

Upper level trough moves through the Mid-Atlantic Friday night into
Saturday, bringing in a surface high. Despite this change in
pattern, a few isolated storms remain possible for Saturday
afternoon, given steep lapse rates. Any development will be
difficult to pull off though, given dry air aloft.

A weak disturbance Sunday will work with the slowly returning
moisture behind a stalled front to our south to allow for some
isolated showers and thunderstorm activity. Temperatures by this
point start to make their aim at returning to above average, with
areas east of the Piedmont forecast to hit 90 degrees as 850 temps
swell to +20C in the afternoons.

Monday will be a near repeat to Sunday with diurnal heating working
with a weak disturbance to try and get convection going in the
afternoon, but staying mostly isolated. Temperatures also continue
their gradual warming.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 1230 PM EDT Thursday...

Typical summertime pattern remains in place through the forecast
period with a broad areas of high pressure sticking to the southern
U.S. All the while, the jet stream remains tied up in Canada with a
trough attempting to dig down into the Great Lakes region. This
pattern will keep diurnal convection going through next work week.
All the while, the region of high pressure will help with transport
of an above average temperature airmass that will be keeping us
toasty. The foothills and Piedmont will continue to see 90s while
the mountains warm to the 80s. Lows range in the 70s and 60s.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 245 PM EDT Thursday...

Conditions will generally be VFR in a convective environment
into this evening. Will use VCTS and amend to a tempo as radar
trends dictate. Expect convection will gradually wane this
evening, followed by development of MVFR/IFR conditions in
stratus and fog overnight. Any airfield that gets a dousing of
rain is likely to sink to LIFR by daybreak.

Conditions improve to VFR later Friday morning with a break in
the convection before redevelopment occurs friday afternoon.

Extended Aviation Discussion...

High pressure builds into the weekend with lesser chances of
storms. Pattern should be more typical of summer into Monday
with scattered afternoon/evening storms. Overall VFR outside
storms and late night valley fog.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...WP
NEAR TERM...MBS
SHORT TERM...RR
LONG TERM...RR
AVIATION...MBS/WP
Hazardous weather outlook, Aug 6, 1:43 PM EDT, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
143 PM EDT Thu Aug 6 2020

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-070900-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
143 PM EDT Thu Aug 6 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Scattered to numerous thunderstorms with locally heavy rainfall are
expected into this evening. Flash flooding is possible, and some
storms may become severe with isolated wind damage.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 6, 2:42 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
242 PM EDT Thu Aug 6 2020

VAZ017-033-061915-
Franklin-Floyd-
242 PM EDT Thu Aug 6 2020

...A STRONG THUNDERSTORM WILL AFFECT
EAST CENTRAL FLOYD AND SOUTHWESTERN FRANKLIN COUNTIES...

At 242 PM EDT, a strong thunderstorm was located over Endicott, or 7
miles east of Floyd, moving northeast at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Ferrum...
Callaway...
and Endicott.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3687 8024 3691 8027 3707 8006 3689 7993
      3685 8012
TIME...MOT...LOC 1842Z 235DEG 11KT 3691 8018

RR
Special weather statement, Aug 6, 2:47 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
247 PM EDT Thu Aug 6 2020

VAZ020-061915-
Bath-
247 PM EDT Thu Aug 6 2020

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN BATH COUNTY...

At 247 PM EDT, a strong thunderstorm was located near Warm Springs,
moving east at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Warm Springs...
Burnsville...
Yost...
and Williamsville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3820 7956 3818 7951 3817 7952 3815 7953
      3817 7949 3816 7944 3810 7949 3809 7948
      3805 7951 3805 7981 3816 7982 3820 7959
TIME...MOT...LOC 1847Z 264DEG 19KT 3809 7972

VFJ
Special weather statement, Aug 6, 2:51 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
251 PM EDT Thu Aug 6 2020

VAZ009-012-015-016-061915-
Grayson-Wythe-Smyth-Carroll-
251 PM EDT Thu Aug 6 2020

...A STRONG THUNDERSTORM WILL AFFECT
EAST CENTRAL SMYTH...SOUTHWESTERN WYTHE...WEST CENTRAL CARROLL AND
NORTHEASTERN GRAYSON COUNTIES...

At 251 PM EDT, a strong thunderstorm was located over Speedwell,
moving east at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Wytheville...
Rural Retreat...
Fries...
Speedwell...
Cripple Creek...
Crockett...
and Comers Rock.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3673 8130 3687 8134 3697 8103 3671 8095
TIME...MOT...LOC 1851Z 256DEG 13KT 3681 8119

RR
Special weather statement, Aug 6, 2:54 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
254 PM EDT Thu Aug 6 2020

NCZ001-002-VAZ015-061930-
Ashe-Alleghany-Grayson-
254 PM EDT Thu Aug 6 2020

...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN ALLEGHANY...NORTHEASTERN ASHE COUNTIES IN NORTHWESTERN
NORTH CAROLINA AND SOUTH CENTRAL GRAYSON COUNTIES IN SOUTHWESTERN
VIRGINIA...

At 254 PM EDT, a strong thunderstorm was located near Lansing, moving
northeast at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Jefferson...
West Jefferson...
Lansing...
Mouth Of Wilson...
Grassy Creek...
Scottville...
and Piney Creek.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3639 8152 3647 8158 3664 8135 3648 8119
TIME...MOT...LOC 1854Z 233DEG 13KT 3649 8142

RR
Special weather statement, Aug 6, 2:57 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
257 PM EDT Thu Aug 6 2020

VAZ010-011-WVZ042-061930-
Giles-Bland-Mercer-
257 PM EDT Thu Aug 6 2020

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN GILES...NORTHEASTERN BLAND AND SOUTHEASTERN MERCER
COUNTIES...

At 257 PM EDT, a strong thunderstorm was located over Kimberling, or
near Rocky Gap, moving northeast at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Oakvale...
Mechanicsburg...
Willowton...
Thessalia...
Chapel...
White Gate...
and Hicksville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3740 8091 3720 8074 3718 8080 3715 8085
      3709 8109 3717 8115
TIME...MOT...LOC 1857Z 235DEG 13KT 3718 8104

RR
Special weather statement, Aug 6, 3:07 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
307 PM EDT Thu Aug 6 2020

VAZ007-009-010-WVZ042-062000-
Tazewell-Bland-Smyth-Mercer-
307 PM EDT Thu Aug 6 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN SMYTH...TAZEWELL...NORTHWESTERN BLAND AND SOUTHERN
MERCER COUNTIES...

At 307 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Gary to near Lebanon. Movement was
east at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Bluefield...
Princeton...
Richlands...
Tazewell...
Saltville...
Chilhowie...
and Cedar Bluff.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3723 8172 3720 8168 3721 8156 3724 8151
      3726 8150 3725 8148 3727 8142 3740 8132
      3741 8093 3676 8169 3679 8170 3693 8183
      3695 8182 3696 8178 3705 8182 3709 8187
TIME...MOT...LOC 1907Z 275DEG 18KT 3734 8151 3690 8199

RR

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:17 PM EDTSpecial Weather StatementRNKBotetourt28 min
Aug 5, 9:03 PM EDTSpecial Weather StatementRNKCity of Buena Vista27 min
Aug 5, 9:09 PM EDTSpecial Weather StatementRNKHalifax36 min
Aug 5, 9:53 PM EDTAreal Flood AdvisoryRNKHenry, City of Martinsville3 hr
Aug 5, 10:02 PM EDTSpecial Weather StatementRNKPittsylvania28 min
Aug 5, 10:33 PM EDTSpecial Weather StatementRNKCity of Danville42 min
Aug 6, 12:42 PM EDTSpecial Weather StatementRNKWythe33 min
Aug 6, 1:02 PM EDTSevere Thunderstorm WarningRNKCarroll, Pulaski, Wythe43 min
Aug 6, 1:17 PM EDTSpecial Weather StatementRNKFloyd28 min
Aug 6, 1:22 PM EDTAreal Flood AdvisoryRNKCarroll, Wythe3 hr
Aug 6, 1:24 PM EDTSpecial Weather StatementRNKPulaski36 min
Aug 6, 1:46 PM EDTSpecial Weather StatementRNKBath29 min
Aug 6, 1:51 PM EDTSpecial Weather StatementRNKFloyd24 min
Aug 6, 1:52 PM EDTSpecial Weather StatementRNKCity of Radford23 min
Aug 6, 1:55 PM EDTSpecial Weather StatementRNKPulaski35 min
Aug 6, 1:58 PM EDTSevere Thunderstorm WarningRNKFloyd, Montgomery47 min
Aug 6, 2:02 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Montgomery, Pulaski43 min
Aug 6, 2:05 PM EDTSpecial Weather StatementRNKCraig25 min
Aug 6, 2:14 PM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Montgomery, Pulaski, Wythe3 min
Aug 6, 2:17 PM EDTFlash Flood WarningRNKCarroll, Floyd, Montgomery, Pulaski, Wythe3 hr
Aug 6, 2:20 PM EDTSpecial Weather StatementRNKBath25 min
Aug 6, 2:28 PM EDTAreal Flood AdvisoryRNKBath3 hr
Aug 6, 2:30 PM EDTSpecial Weather StatementRNKTazewell30 min
Aug 6, 2:37 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington38 min
Aug 6, 2:37 PM EDTSevere Thunderstorm WarningRNKFloyd, Montgomery38 min
Aug 6, 2:42 PM EDTSpecial Weather StatementRNKFranklin33 min
Aug 6, 2:47 PM EDTSpecial Weather StatementRNKBath28 min
Aug 6, 2:51 PM EDTSpecial Weather StatementRNKWythe24 min
Aug 6, 2:55 PM EDTSevere Thunderstorm WarningRNKBath, Rockbridge35 min
Aug 6, 2:57 PM EDTSpecial Weather StatementRNKBland33 min
Aug 6, 3:02 PM EDTSevere Thunderstorm WarningRNKGrayson58 min
Aug 6, 3:07 PM EDTSpecial Weather StatementRNKTazewell53 min
Aug 6, 3:13 PM EDTSevere Thunderstorm WarningRNKBland, Giles32 min
Aug 6, 3:15 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, City of Covington39 min
Aug 6, 3:16 PM EDTSevere Thunderstorm WarningRNKFranklin, Patrick44 min
Aug 6, 3:26 PM EDTSpecial Weather StatementRNKWythe34 min
Aug 6, 3:29 PM EDTSpecial Weather StatementRNKCraig, Roanoke31 min
Aug 6, 3:33 PM EDTAreal Flood AdvisoryRNKAlleghany3 hr
Aug 6, 3:34 PM EDTAreal Flood AdvisoryRNKBath3 hr
Aug 6, 3:38 PM EDTSevere Thunderstorm WarningRNKBland, Giles46 min
Aug 6, 3:40 PM EDTSevere Thunderstorm WarningRNKAlleghany, Craig21 min
Aug 6, 3:45 PM EDTSevere Thunderstorm WarningRNKBland, Tazewell45 min
Aug 6, 3:50 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Smyth, Wythe55 min
Aug 6, 3:59 PM EDTSpecial Weather StatementRNKFranklin31 min
Aug 6, 4:01 PM EDTFlash Flood WarningRNKGrayson, Smyth, Wythe3 hr
Aug 6, 4:04 PM EDTSpecial Weather StatementRNKRockbridge26 min
Aug 6, 4:13 PM EDTSevere Thunderstorm WarningRNKGiles47 min
Aug 6, 4:22 PM EDTAreal Flood AdvisoryRNKTazewell77 min
Aug 6, 4:28 PM EDTSpecial Weather StatementRNKBland32 min
Aug 6, 4:45 PM EDTSevere Thunderstorm WarningRNKAlleghany60 min
Aug 6, 4:47 PM EDTSpecial Weather StatementRNKCarroll, City of Galax43 min
Aug 6, 4:49 PM EDTSpecial Weather StatementRNKFranklin41 min
Aug 6, 5:11 PM EDTSpecial Weather StatementRNKBland, Wythe49 min
Aug 6, 5:26 PM EDTSevere Thunderstorm WarningRNKHalifax64 min
Aug 6, 5:47 PM EDTSpecial Weather StatementRNKBuckingham43 min
Aug 6, 5:57 PM EDTSpecial Weather StatementRNKHalifax33 min
Aug 6, 6:03 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax42 min
Aug 6, 6:50 PM EDTSpecial Weather StatementRNKCharlotte40 min
Aug 6, 6:52 PM EDTSpecial Weather StatementRNKBuckingham38 min
Aug 6, 7:17 PM EDTSpecial Weather StatementRNKAppomattox43 min

Nearby

Tornado Warnings in Virginia, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.